MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5091-150
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): the echlon-10 microcatheter was returned for analysis within a shipping box, within a resealable plastic pouch and within a second plastic pouch.Damage location details: the hub was found to be in good condition with no damage or debris.The microcatheter body was found to be cut in two at 44.9cm from the hub.No distal tip was returned for further assessment.Testing/analysis (including sem reports): the echelon-10 catheter total length was measured to be 44.9cm.The rest of the catheter body and distal tip were not returned; therefore, the total length and usable length were both unable to be verified (specification: total (ref) = 155cm, usable = 147.0cm ± 1.5cm).The echelon-10 catheter was flushed with water, which exited the distal tip.Next, an in-house silverspeed-14 hydrophilic guidewire entered the catheter hub and met resistance within the catheter body.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿catheter resistance at hub¿ was unable to be confirmed.The report states that the resistance was within the hub, this was unable to be verified.During testing the silverspeed -14 guidewire was able to pass through the hub and met resistance within the catheter body near the proximal section.The resistance was found to be caused by a piece of a broken implant coil and stuck within the catheter body.No mention of a coil breaking off within the catheter was reported.No coil was returned for further assessment.Possible causes for the coil breaking off within the catheter body are but not limited to, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, and user advances the coil against resistance.The cause of the broken coil was unable to be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that when attempting to insert coils from other manufacturers, none could pass through the hub, making it necessary to switch to a microcatheter from another manufacturer.Since wire insertion and exchange were required, the product in question was cut due to length constraints.The issue was with the hub portion, so it is requested that the cut portion be excluded from the analysis.The device and any accessories were prepared as indicated in the package insert.The catheter was wetted according to the instructions in the accompanying documentation.No patient symptoms or further complications were reported as a result of this event.Additional information received reported that the cause of the resistance was an issue with the hub area.
 
Additional Manufacturer Narrative
H3: product analysis updated.As found condition (condition of returned device): the echlon-10 microcatheter was returned for analysis within a shipping box, within a resealable plastic pouch and within a second plastic pouch.Damage location details: the hub was found to be in good condition with no damage or debris.The microcatheter body was found to be cut in two at ~44.9cm from the hub.No distal tip was returned for further assessment.Testing/analysis (including sem reports): the echelon-10 catheter total length was measured to be ~44.9cm.The rest of the catheter body and distal tip were not returned; therefore, the total length and usable length were both unable to be verified (specification: total (ref) = 155cm, usable = 147.0cm ± 1.5cm).The echelon-10 catheter was flushed with water, which exited the distal tip.Next, an in-house silverspeed-14 hydrophilic guidewire entered the catheter hub and met resistance within the catheter body.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿catheter resistance at hub¿ was unable to be confirmed.The report states that the resistance was within the hub.This was unable to be verified; however, this event could not be ruled out.During testing, a silverspeed -14 guidewire was able to pass through the hub without any issues and met resistance within the catheter body near the proximal segment.The resistance was found to be caused by a piece of a broken pushwire, stuck within the catheter body.No mention of a coil breaking off within the catheter was reported.No coil was returned for further assessment; therefore, compatibility was unable to be determined.A few possible causes for ¿catheter resistance at hub¿ are but not limited to, incompatible devices, material occludes hub, and if device/material inserted into the hub is damaged; however, the root cause of the catheter resistance at hub¿ was unable to be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22669189
Report Number2029214-2025-01724
Device Sequence Number20704619
Product Code KRA
UDI-Device Identifier00847536005969
UDI-Public(01)00847536005969(17)260513(10)B731365
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2026
Device Model Number105-5091-150
Device Catalogue Number105-5091-150
Device Lot NumberB731365
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer08/05/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown